MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 2.0 25; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 2.0 25; HYDROCEPHALUS MANAGEMENT
Model Number FX103T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: small visible deposits in the inlet spout.Permeability test: in detail, the valve was tested for permeability in order to identify the suspected blockage.This test is carried out with the product in the horizontal position with a hydrostatic pressure difference of approx.30 cmh2o in the direction of flow.The test showed that the shuntassistant 2.0 is permeable.Computer control test: the computer controlled test has shown the opening pressure of the shuntassistant 2.0, at a reference flow rate of 20 ml/h in a vertical position, to be 21.83 cmh2o.This is not within the specified tolerance of 25 cmh2o +4/-2 cmh2o.An applied pressure of 25 cmh2o, with the device in the vertical position is expected to have a resultant opening pressure of 25 cmh2o +4/-2 cmh2o.Additional testing did not significantly change the results.According to our results, we have determined the presence of a slightly accelerated flow.Internal inspection of product: in order to verify whether the investigated valve was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, we have dismantled the valve.After dismantling of the valve, no visible deposits were found in shuntassistant 2.0.Results: based on our investigation, we are not able to substantiate the claim of "blockage".At the time of the investigation, we were able to note a deviation of the function.A slightly accelerated outflow could be detected.Unfortunately, we are unable to finally clarify how the above functional impairment occurred.Due to the presence of inexplicable visible deposits at the inlet upon delivery it is not possible for us to specify a reason for the dysfunction.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from (b)(4).From our point of view, no further regulatory actions are required.
 
Event or Problem Description
The surgeon suspect a dysfunction of the valve during the preoperative flow test prior to use.Fixed pressure sa 2.0 valve was pretested prior to implantation.The valve was tested in vertical and horizontal positions.Hence the valve was tested multiple times with similar outcomes.Moreover, flushing the valve did not enhance valve performance.The opening pressure remained high at approximately 50cmh2o.A second sa 2.0 valve was tested and displayed similar performance in the same case.A third sa2.0 was tested and performed according to expectations.The surgery could be completed.The case was prolonged by approximately 30-40 minutes."associated medwatches: 3004721439-2021-00044, mdr#- same patient/event".

Brand Name
SHUNTASSISTANT 2.0 25
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11411936
Report Number3004721439-2021-00045
Device Sequence Number19820218
Product Code JXG
UDI-Device Identifier04041906501594
UDI-Public4041906501594
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2024
Device Model NumberFX103T
Device Catalogue NumberFX103T
Device Lot Number20042733
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2021
Initial Report FDA Received Date03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age1 YR